Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 18, 2016, 7:21 PM CDT for Coal County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2016, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 18, 2016, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Coal County, OK
The radar
The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562 WWUS84 KOUN 190021 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 721 PM CDT SAT JUN 18 2016 OKZ032-043-190045- COAL OK-HUGHES OK- 721 PM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COAL AND SOUTHERN HUGHES COUNTIES UNTIL 745 PM CDT... AT 719 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF GERTY...MOVING WEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... GERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3464 9637 3492 9638 3487 9609 3469 9609 TIME...MOT...LOC 0019Z 89DEG 8KT 3479 9620 $$ 11
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:34 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 18, 6:34 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
634 PM CDT SAT JUN 18 2016
.DISCUSSION...
19/00Z TAF discussion follows.
&&
.AVIATION...
Primarily VFR conditions expected through the period. Will mention
MVFR conditions with TSRA at KPNC first few hours of forecast.
Central Oklahoma terminals will need to be monitored for effects
of storms t the east but they are expected to dissipate before
affecting KOKC and KOUN. Some shallow fog is possible late tonight
near areas that saw rain this afternoon, namely KOUN so will
mention there late tonight. Some hints at near MVFR cloud cover
development after 12Z across terminals but we will keep VFR at
this time.
&&
.PREV DISCUSSION... /issued 138 PM CDT SAT JUN 18 2016/
DISCUSSION...
Primary forecast concern is focused on the continued heat across
the region and the chance for isolated to scattered thunderstorm
development this afternoon.
Surface analysis at 18Z revealed the remnant MCV was still holding
on to some degree across north central Oklahoma. The bulk of the
cloud cover associated with the dissipating complex this morning
continues to clear out and several weak, but defined outflow
boundaries are scattered about across the region under the slowly
dissipating area of cirrus over central and western Oklahoma.
Surface analysis shows the morning outflow boundary finally slowed
and stalled out just south of the Red River and is visualized as an
evolving line of weak cumulus from Atoka southwest to Durant.
Dew points continue to steadily increase, especially over areas
which saw rainfall overnight, heat indices will once again climb
into the 100 to 105 F range across most of the region. Please
continue to stay safe out there, drink plenty of water, and be
aware of the signs of heat exhaustion.
Besides excessive heat this afternoon, there remains a chance of
isolated showers and thunderstorms cropping up across the area. The
slew of boundaries drifting across the region will provide focus for
updraft development. Bufr soundings across the area reveal a modest
capping inversion around 850 to 700 mb, slowly eroding with warming
through mid to late afternoon. Decent instability will continue to
materialize, with MLCAPE values of 1000 to 1500 J/KG through the
afternoon and early evening. Deep layer shear looks to be paltry,
with values of 0-6 km shear between 20 and 30 kts. With this in
mind, it will likely take some decent cores to get any appreciable
hail development. This was verified with an earlier storm, around
17Z, which had close to 60 dBZ to 30kft, and the storm produced
nickel sized hail. Into the afternoon, as temperatures increase,
expect surface dew point depressions to increasing. Not necessarily a
"classic" inverted V type set up, but thunderstorm wind gusts up to
60 mph will likely be the greatest concern with any of the stronger
storms that develop. Timing and location of storms, well, that is a
tough question, at 1830Z we've already got a few scattered updrafts
popping up across the area, and this is what can be expected through
the afternoon, just a menagerie of isolated to widely scattered
showers and thunder across the region this afternoon.
For the remainder of the forecast, expect primarily dry and warm to
hot conditions. With temperatures improving slightly tomorrow
(cooler than the past few days), heat indices will only climb into
the mid to upper 90s with the mid 60s to low 70s dew points.
Therefore, will not need an extension of the heat advisory to
tomorrow. A broad 500 mb ridge will remain in place across the
western 2/3rds of the country, with subtle short wave troughs
attempting to move across the plains, bringing low chances for
precipitation at various times over the next several days.
Therefore, precipitation chances remain a forecast challenge, but
overall, most mid to long range guidance is in agreement that much
of the South Plains will remain dry for a good chunk of the next
week. Temperatures will increase into the middle of next week
through the end of the week, with highs entering the low 100s across
portions of northern Oklahoma Wednesday through Friday. So, the heat
isn't over yet, keep following good heat safety. Drink plenty of
water, take frequent breaks when playing or working outside, and
stay aware to the signs of heat exhaustion.
Kurtz
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 92 70 92 / 40 10 0 0
Hobart OK 72 92 70 92 / 20 10 0 0
Wichita Falls TX 72 92 71 91 / 20 10 0 10
Gage OK 69 95 69 93 / 20 0 0 0
Ponca City OK 71 95 71 95 / 30 0 0 0
Durant OK 71 91 72 89 / 20 0 10 20
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ008-013-019-020-
025>032-037>048-050>052.
TX...Heat Advisory until 8 PM CDT this evening for TXZ085-086-088>090.
&&
20/11Hazardous weather outlook, Jun 18, 11:46 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1146 AM CDT SAT JUN 18 2016 OKZ004>048-050>052-TXZ083>090-191700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1146 AM CDT SAT JUN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SOME ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERNS. HOWEVER... A FEW STRONG TO SEVERE STORMS COULD DEVELOP WITH WIND GUSTS UP TO 60 MPH AND SMALL HAIL POSSIBLE. THUNDERSTORM CHANCES WILL END LATER THIS EVENING. .HEAT... HEAT INDEX VALUES WILL AGAIN REACH TRIPLE DIGITS ACROSS MUCH OF THE REGION TODAY. A HEAT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .HEAT... TEMPERATURES BY THE MIDDLE AND LATTER PART OF THE WEEK WILL ONCE AGAIN RISE INTO THE MIDDLE AND UPPER 90S AND LOWER 100S ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. HEAT INDICES WILL APPROACH 105 DEGREES ACROSS PARTS OF THE AREA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 18, 5:13 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT SAT JUN 18 2016 OKZ027-028-182245- GRADY OK-MCCLAIN OK- 513 PM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRADY AND WEST CENTRAL MCCLAIN COUNTIES UNTIL 545 PM CDT... AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLE...MOVING SOUTH AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... NEWCASTLE...BLANCHARD...GOLDSBY...DIBBLE AND COLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3521 9764 3517 9749 3500 9752 3503 9775 TIME...MOT...LOC 2211Z 5DEG 3KT 3512 9761 11
Special weather statement, Jun 18, 5:49 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 549 PM CDT SAT JUN 18 2016 OKZ026-030-031-182330- POTTAWATOMIE OK-LINCOLN OK-SEMINOLE OK- 549 PM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE... EASTERN LINCOLN AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 630 PM CDT... AT 548 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 3 MILES NORTH OF STROUD TO 3 MILES EAST OF JOHNSON...MOVING SOUTHWEST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3581 9684 3538 9687 3539 9666 3590 9662 TIME...MOT...LOC 2248Z 57DEG 6KT 3580 9668 3539 9678 MAXWELL
Special weather statement, Jun 18, 6:18 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 618 PM CDT SAT JUN 18 2016 OKZ040-041-046-182345- CARTER OK-MURRAY OK-GARVIN OK- 618 PM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARTER...WESTERN MURRAY AND SOUTHEASTERN GARVIN COUNTIES UNTIL 645 PM CDT... AT 614 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF DAVIS AND ANOTHER NEAR TURNER FALLS...MOVING NORTHWEST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... HAIL UP TO THE SIZE OF PENNIES... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... DAVIS...WYNNEWOOD...SPRINGER AND TURNER FALLS. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 41 AND 67. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3473 9719 3439 9741 3430 9715 3459 9697 TIME...MOT...LOC 2314Z 134DEG 8KT 3456 9707 3441 9715 11
Special weather statement, Jun 18, 6:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CDT SAT JUN 18 2016
OKZ048-190030-
ATOKA OK-
640 PM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATOKA COUNTY UNTIL 730 PM
CDT...
AT 636 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF BLANCO TO NEAR KOSOMA...MOVING WEST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
WARDVILLE...DAISY...CHOCKIE...MCGEE CREEK LAKE...REDDEN AND NORTHEASTERN
ATOKA RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
BOATERS ON AREA LAKES...INCLUDING MCGEE CREEK LAKE AND ATOKA RESERVOIR
SHOULD SEEK SHELTER ONSHORE.
&&
LAT...LON 3451 9578 3416 9578 3416 9591 3468 9606
3468 9589 3459 9588 3459 9567 3451 9567
TIME...MOT...LOC 2336Z 94DEG 14KT 3466 9567 3432 9558
11Special weather statement, Jun 18, 7:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 706 PM CDT SAT JUN 18 2016 OKZ040-041-046-190030- CARTER OK-MURRAY OK-GARVIN OK- 706 PM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARTER...WESTERN MURRAY AND EASTERN GARVIN COUNTIES UNTIL 730 PM CDT... AT 705 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR WYNNEWOOD TO 5 MILES NORTHEAST OF MILO...MOVING WEST-NORTHWEST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... PAULS VALLEY...DAVIS...WYNNEWOOD...KATIE...TURNER FALLS...POOLEVILLE... HENNEPIN...MILO AND GRAHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3479 9727 3434 9744 3432 9717 3471 9705 TIME...MOT...LOC 0005Z 146DEG 8KT 3467 9715 3437 9725 11
Special weather statement, Jun 18, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 721 PM CDT SAT JUN 18 2016 OKZ032-043-190045- COAL OK-HUGHES OK- 721 PM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COAL AND SOUTHERN HUGHES COUNTIES UNTIL 745 PM CDT... AT 719 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF GERTY...MOVING WEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... GERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3464 9637 3492 9638 3487 9609 3469 9609 TIME...MOT...LOC 0019Z 89DEG 8KT 3479 9620 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 45 min |
| Jun 18, 7:06 PM CDT | Special Weather Statement | OUN | Murray | 24 min |
| Jun 18, 7:24 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Jun 18, 7:41 PM CDT | Special Weather Statement | OUN | Coal | 34 min |
| Jun 18, 7:42 PM CDT | Special Weather Statement | OUN | Atoka | 33 min |
| Jun 18, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 37 min |
| Jun 18, 8:04 PM CDT | Special Weather Statement | OUN | Seminole | 26 min |
| Jun 18, 8:06 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Jun 18, 8:11 PM CDT | Special Weather Statement | OUN | McClain | 34 min |
| Jun 18, 8:29 PM CDT | Special Weather Statement | OUN | Seminole | 31 min |
| Jun 18, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 12 min |
| Jun 18, 8:54 PM CDT | Special Weather Statement | OUN | Okfuskee | 36 min |
| Jun 18, 9:31 PM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| Jun 18, 9:59 PM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| Jun 18, 10:30 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jun 18, 10:37 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 113 min |
| Jun 18, 11:14 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Jun 18, 11:46 PM CDT | Special Weather Statement | OUN | Greer | 29 min |
| Jun 19, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 43 min |
| Jun 19, 12:24 AM CDT | Special Weather Statement | OUN | Harmon | 36 min |
| Jun 19, 12:56 AM CDT | Special Weather Statement | OUN | Harmon | 34 min |
| Jun 19, 2:14 AM CDT | Flash Flood Warning | OUN | Greer | 3 hr |
| Jun 19, 2:46 AM CDT | Flash Flood Warning | OUN | Harmon, Jackson | 2 hr |
| Jun 19, 5:19 AM CDT | Areal Flood Warning | OUN | Greer, Harmon, Jackson, Kiowa | 3 hr |
| Jun 19, 12:57 AM CDT | Special Weather Statement | OUN | Hardeman | 33 min |
| Jun 19, 1:48 AM CDT | Special Weather Statement | OUN | Hardeman | 27 min |
| Jun 19, 3:03 AM CDT | Flash Flood Warning | OUN | Hardeman | 2 hr |
| Jun 19, 3:44 AM CDT | Special Weather Statement | OUN | Hardeman | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.